Alert archive / Nevada / Flash Flood Warnings in 2010
Flash Flood Warning 16, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Aug 8, 2010, 5:14 PM PDT for Storey County, Nevada. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2010, 5:14 PM PDT (00:14 UTC)
- Expired
- Aug 8, 2010, 5:42 PM PDT
- In force
- 28 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Storey County, NV
The radar
The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 2531 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
110
WGUS55 KREV 090014
FFWREV
NVC029-090145-
/O.NEW.KREV.FF.W.0016.100809T0014Z-100809T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
514 PM PDT SUN AUG 8 2010
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTHWESTERN STOREY COUNTY IN WESTERN NEVADA...
THIS INCLUDES THE CITY OF VIRGINIA CITY...
* UNTIL 645 PM PDT
* AT 506 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
FLASH FLOODING FROM A THUNDERSTORM IN VIRGINIA CITY.
ADDITIONAL RAINFALL OF UP TO ONE HALF INCH IS POSSIBLE THROUGH 600
PM. ANY ADDITIONAL RAINFALL WOULD RESULT IN MORE FLOODING IN
VIRGINIA CITY AND GOLD HILL.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3932 11966 3934 11966 3935 11964 3936 11965
3936 11961 3927 11963 3925 11966 3926 11969
$$1 follow-up statement
186
WGUS75 KREV 090042
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
542 PM PDT SUN AUG 8 2010
NVC029-090050-
/O.CAN.KREV.FF.W.0016.000000T0000Z-100809T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STOREY NV-
542 PM PDT SUN AUG 8 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME
SOUTHWESTERN STOREY COUNTY...
RAINFALL HAS ENDED OVER VIRGINIA CITY. LAW ENFORCEMENT REPORTS THE
FLOODING HAS ENDED AND THE THREAT FOR ANY ADDITIONAL FLASH FLOODING
HAS DIMINISHED. REMEMBER THAT MINOR FLOODING OR RUNOFF MAY CONTINUE
IN LOW SPOTS FOR SEVERAL HOURS.
LAT...LON 3932 11966 3934 11966 3935 11964 3936 11965
3936 11961 3927 11963 3925 11966 3926 11969
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 1:50 PM PDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 8, 1:50 PM PDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 150 PM PDT SUN AUG 8 2010 CORRECTION TO FIRE WEATHER SECTION .SHORT TERM... UPPER LOW PUSHING ACROSS SOUTHERN CA/NV TODAY WILL KEEP THE COLD POOL OVER THE FORECAST AREA TODAY WITH AFTERNOON INSTABILITY FROM DAYTIME HEATING. WE ARE ACTUALLY MUCH WETTER TODAY...WITH THE MORNING SOUNDING AT 12Z ABOUT 0.2" WETTER. ALSO...SURFACE DEWPOINTS ARE ABOUT 7 TO 11 DEGREES WETTER...INTO THE UPPER 40S AND LOW 50S. 18Z SOUNDING JUST CAME IN...WITH LI AT -4...CAPE AT OVER 800 J/KG AND PWAT ONLY AT AROUND 0.54". NONETHELESS WITH THE MEAGER MOISTURE...THIS COLD AIR ALOFT AND STRONG INSTABILITY WILL EASILY OVERCOME THE LACK OF MOISTURE. MIDLEVEL FLOW IS ALSO VERY LIGHT...WHICH WILL LEAD TO NEARLY STATIONARY STORMS AND HEAVY RAINFALL RATES OF UP TO ONE INCH IN 30 MINUTES IN THE STRONGEST STORMS. BASED OFF THE THUNDERSTORM ACTIVITY THAT WE SAW YESTERDAY AND INCREASED MOISTURE WILL CONTINUE THE FLASH FLOOD WATCH GOING THROUGH THIS EVENING. INCREASED TSTORM COVERAGE ALONG THE SIERRA FRONT TO NUMEROUS STORMS FROM THE OREGON BORDER TO MONO COUNTY THIS EVENING...INCLUDING THE RENO-TAHOE AREA. TOWERING CU BUILDUPS HAVE ALREADY STARTED TO POP THIS AFTERNOON OVER THE HIGHER TERRAIN OF THE EASTERN SIERRA AND SIERRA CREST...MUCH EARLIER THAN WE SAW YESTERDAY. EXPECT STORMS TO GET GOING STRONG BY 2PM...WITH HIGH POTENTIAL FOR FLASH FLOODING IN THE STRONGEST STORMS. AREAS OF HIGHEST RISK WILL BE CANYONS AND STEEP TERRAIN IN THE EASTERN SIERRA AND WESTERN NV...ESPECIALLY AROUND RECENT BURN SCARS WHERE DEBRIS FLOWS WILL BE POSSIBLE WITH AS LITTLE AS 0.5"/HR. MAY ALSO SEE SOME RAPID RISES IN STREAMS AND DRY CREEKS IF YOU HAVE ANY THUNDERSTORMS OVER YOUR AREA OR UPSTREAM OF YOUR LOCATION. STORMS WILL BEGIN OVER THE HIGHER TERRAIN EARLY THIS AFTERNOON...THEN AS OUTFLOWS COME TOGETHER...NEW STORMS WILL BEGIN TO DEVELOP OVER THE POPULATED VALLEYS. ALTHOUGH THE MAIN THREAT WILL BE HEAVY RAINFALL RATES...HAIL AND STRONG WINDS WILL ALSO ACCOMPANY THESE STORMS...WITH A COUPLE STORMS BECOMING SEVERE. THERE ISN'T A LOT OF SHEAR ALOFT...SO NOT REALLY SEEING THIS AS TRUE SEVERE STORM EVENT...BUT WITH THE HIGH INSTABILITY (CAPE >800 J/KG) SHOULD SEE SOME OF THESE PULSE CELLS GOING SEVERE. AFTER TODAY...WE WILL SEE SOME ISOLATED ACTIVITY MAINLY EAST OF RENO...WITH SOME LINGERING INSTABILITY FROM THE DEPARTING LOW. WEATHER WILL BEGIN TO SHIFT TO MORE DRY SOUTHWEST FLOW OVER THE NEXT COUPLE DAYS...WITH CLEARING SKIES AND INCREASING WINDS FOR MIDWEEK. NOT SURE IF WE WILL SEE OUR >90F STREAK CONTINUE TODAY. WITH CLOUDS ALREADY BUILDING AROUND THE AREA...THIS COULD LESSEN OUR HIGH TEMPS FOR TODAY AND KILL OUR CHANCE TO BREAK THE RECORD FOR CONSECUTIVE >90F DAYS. HOON .LONG TERM...THURSDAY THROUGH SUNDAY... MEDIUM RANGE GUIDANCE CONTINUES TO BE QUITE INCONSISTENT FROM RUN TO RUN...ESPECIALLY THE CANADIAN AND ECMWF MODELS...WITH LOCATION AND TRACK OF UPPER LOW FOR LATER THIS WEEK INTO NEXT WEEKEND. THE GFS HAS BEEN A LITTLE MORE CONSISTENT AND MORE OF THE GFS ENSEMBLE MEMBERS ALSO FAVOR KEEPING CLOSED LOW NEAR THE COAST OF NWRN CA-SWRN OREGON THRU FRIDAY. AFTER FRIDAY...THE SPREAD AMONG ENSEMBLE MEMBERS INCREASES FURTHER WITH GUIDANCE NEARLY EQUALLY DIVIDED BETWEEN DRIFTING THIS LOW OUT INTO THE ERN PACIFIC OR LIFTING INLAND ACROSS THE NWRN US. THE MAIN IMPACT OF THESE DIFFERENCES WOULD BE WIND SPEEDS AND MAX TEMPS EACH DAY...AS MOST OF THE VARYING SCENARIOS WOULD STILL KEEP THE REGION DRY. DUE TO THE HIGH DEGREE OF UNCERTAINTY...LITTLE CHANGE WAS MADE TO THE PREV FCST. THE OVERALL FORECAST LEANED TOWARD THE GFS SCENARIO WHICH WOULD FAVOR BREEZY CONDITIONS ESPECIALLY ON RIDGES THURS-FRI AND MAX TEMPS SLIGHTLY BELOW NORMAL. BY NEXT WEEKEND...THE WINDS WOULD DECREASE AS THE LOW SHOULD WEAKEN BUT SPEEDS WOULD NOT DROP OFF AS MUCH IF THE LOW LIFTS INLAND AS OPPOSED TO DRIFTING INTO THE PACIFIC. MAX TEMPS SHOULD GRADUALLY WARM UP TO THE MID 90S ACROSS MOST LOWER ELEVATIONS BY NEXT SUNDAY...WHICH WOULD ALSO FAVOR DEVELOPMENT OF AFTN CUMULUS FOR MINERAL-MONO COUNTIES. HUMIDITY IS LIKELY TO BE QUITE LOW EACH DAY WITH POOR RECOVERY AT NIGHT ESPECIALLY IN THE MID SLOPE THERMAL BELTS. MJD && .AVIATION... TSTM FORMATION WILL INCREASE QUICKLY AFT 21Z NEAR THE SIERRA WITH SLOW CELL MOVEMENT THRU 00Z. UNLIKE YESTERDAY...THE EAST TO WEST FLOW WHICH PRODUCED EARLY EVENING TSTMS IN THE TAHOE BASIN IS LESS LIKELY TO REPEAT ITSELF AS THE UPPER LOW TRACKS ACROSS SRN-ERN NV THRU TONIGHT. THIS WOULD RESULT IN TSTMS ENDING SOONER AROUND KTVL-KTRK...PROBABLY BEFORE 01Z. FOR KRNO...THE THREAT OF TSTMS IS DECENT AGAIN ESPECIALLY BTWN 23Z-02Z...YESTERDAY VERY HEAVY RAIN AND SMALL HAIL WHICH WOULD HAVE PRODUCED LIFR VSBY MISSED THE AIRPORT BY ONLY 10-15 MILES. PRIMARY THREATS ARE SMALL HAIL...SFC WND GUSTS 30-35 KT AND BRIEF HEAVY RAIN REDUCING VSBY TO LESS THAN 3SM. FOR MONDAY...CONVECTIVE THREAT SHIFTS EAST TO CNTRL NV...RESULTING IN VFR AT ALL TAF SITES WITH LATE DAY ZEPHYR BREEZE IN KRNO WITH GUSTS NEAR 20 KT. MJD && .FIRE WEATHER... THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS MUCH OF THE FORECAST AREA...WITH HIGH LIGHTNING ACTIVITY LEVELS AND GUSTY OUTFLOW WINDS AS HIGH AS 40 TO 50 MPH. THE ATMOSPHERE IS MOIST WHICH ALONG WITH ALONG WITH LITTLE TO NO STORM MOTION MEANS THAT STORMS WILL BE WET...SO MUCH SO THAT A FLASH FLOOD WATCH IS IN EFFECT FOR THE SIERRA AND WESTERN NEVADA. IF A STORM DOES FORM OVER AN ACTIVE FIRE OR RECENT BURN SCAR...FLOODING AND DEBRIS FLOW ARE A DISTINCT POSSIBILITY. EXPECT NUMEROUS THUNDERSTORMS THROUGH THE SIERRA FRONT EXTENDING NORTH THROUGH SURPRISE VALLEY WITH SCATTERED STORMS ELSEWHERE AND LALS OF 3-4. ISOLATED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN TOMORROW MAINLY THROUGH WEST CENTRAL NEVADA EASTWARD. WITH A DRIER AIR MASS WORKING INTO THE REGION AND MORE FLOW ALOFT ALLOWING FOR FASTER MOVING STORMS...STORMS WILL BE A MIX OF WET AND DRY. THEREFORE THERE IS A GREATER CHANCE OF DRY LIGHTNING STRIKES TOMORROW. THERE HAS BEEN A LOT OF UNCERTAINTY IN MODELS CONCERNING A CLOSED LOW DROPPING DOWN THE NORTHWEST COAST THIS UPCOMING WEEK...BUT THE MOST LIKELY CONSENSUS IS IT WILL REMAIN OFF THE NORTHERN CA COAST. THIS WILL BRING A DRY SOUTHWEST FLOW INTO THE REGION ALONG WITH AN 80 KT JET DRAPED FROM TAHOE ACROSS NORTHERN NEVADA. WITH THIS JET CORE ALOFT AND 40 KTS AT 700 MB...RIDGES WILL EASILY BE GUSTING IN THE 55-65 MPH RANGE...POSSIBLY HIGHER...FROM WEDNESDAY THROUGH FRIDAY. THE FAVORABLE WIND ALIGNMENT WILL ENHANCE THE AFTERNOON ZEPHYR WITH GUSTY WINDS ACROSS WESTERN NEVADA POSSIBLE TUESDAY THROUGH FRIDAY OF NEXT WEEK. VALLEYS STILL LOOK TO DECOUPLE WITH LIGHT WINDS OVERNIGHT. THE COMBINATION OF DRY AIR AND GUSTY WINDS COULD LEAD TO CRITICAL FIRE CONDITIONS BY MID WEEK NEXT WEEK AND WILL NEED TO BE MONITORED. DF .REV WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING NVZ002-003-005. CA...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING CAZ070>073. && HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Aug 8, 9:45 AM PDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RENO NV 945 AM PDT SUN AUG 8 2010 CAZ070>073-NVZ001>005-090445- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 945 AM PDT SUN AUG 8 2010 UPDATED FOR SPOTTER INFORMATION FOR FLASH FLOOD WATCH TODAY THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ALONG THE SIERRA THROUGH MONO COUNTY. CONVECTION WILL BE MORE PULSE-LIKE IN NATURE AND SLOW MOVING. THERE IS A HIGH POTENTIAL FOR FLASH FLOODING TODAY WITH RAINFALL RATES POTENTIALLY EXCEEDING ONE INCH IN 30 MINUTES FOR THE STRONGEST STORMS. FLASH FLOODING WILL BE A POSSIBILITY UNDER STATIONARY OR SLOW MOVING STRONG STORMS...ESPECIALLY NEAR CANYONS OR STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT CHANCE FOR THUNDERSTORM DEVELOPMENT OVER THE BASIN AND RANGE AND MONO COUNTY MONDAY...WITH THE THREAT FOR CONVECTION FULLY DIMINISHED THROUGH THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON. SPOTTERS ARE ASKED TO REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Aug 8, 2:33 PM PDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
233 PM PDT SUN AUG 8 2010
CAZ071-082230-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
233 PM PDT SUN AUG 8 2010
...BRIEF MODERATE TO HEAVY DOWNPOURS POSSIBLE THROUGH 430
PM...
AT 224 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHWEST OF DOG VALLEY...OR 10 MILES
NORTH OF STAMPEDE RESERVOIR. THIS STORM WAS NEARLY STATIONARY.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND SMALL
PEA OR MARBLE SIZE HAIL... ARE EXPECTED WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...DOG VALLEY...LOYALTON...STAMPEDE
RESERVOIR AND UPPER LITTLE TRUCKEE CAMPGROUND.
HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS WILL RISE RAPIDLY NEAR
THUNDERSTORMS.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.
&&
LAT...LON 3948 12008 3946 12025 3964 12040 3970 12030
3971 12014 3958 12001
TIME...MOT...LOC 2132Z 056DEG 1KT 3962 12013Special weather statement, Aug 8, 3:13 PM PDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
313 PM PDT SUN AUG 8 2010
CAZ071>073-NVZ001>005-090000-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-MINERAL AND
SOUTHERN LYON COUNTIES-MONO-NORTHERN WASHOE COUNTY-WESTERN NEVADA
BASIN AND RANGE INCLUDING PYRAMID LAKE-
313 PM PDT SUN AUG 8 2010
...STRONG THUNDERSTORMS DEVELOPING ACROSS EASTERN CALIFORNIA
AND WESTERN NEVADA THROUGH THIS AFTERNOON...
AT 304 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LARGE AREA OF THUNDERSTORMS FROM SOUTH OF SUSANVILLE
INTO NORTHERN MONO COUNTY...INCLUDING THE RENO-TAHOE AREA. STORMS
ARE NEARLY STATIONARY.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH... WILL BE POSSIBLE WITH THESE STORMS.
* LOCATIONS AFFECTED INCLUDE...RENO...SPARKS...CARSON
CITY...MINDEN...VIRGINIA CITY...TRUCKEE...INCLINE VILLAGE...
STATELINE...SOUTH LAKE TAHOE...SUSANVILLE...PORTOLA...
LOYALTON...MARKLEEVILLE...BRIDGEPORT.
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF WATER
ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.
&&
LAT...LON 4067 12059 3942 11923 3811 11907 3801 11931
3819 11961 3845 11969 3880 12003 3885 12016
3919 12026 3960 12047 3971 12073 4018 12089
4024 12105 4044 12107 4044 12121 4066 12132
TIME...MOT...LOC 2206Z 035DEG 5KT 3936 11951
HOONLocal storm report, Aug 8, 4:25 PM PDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
425 PM PDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 2 SW SOUTH LAKE TAHOE 38.92N 120.01W
08/08/2010 M1.00 INCH EL DORADO CA TRAINED SPOTTER
A TRAINED WEATHER SPOTTER IN SOUTH LAKE TAHOE REPORTED
1-INCH DIAMETER HAIL
0358 PM HAIL 2 WSW SOUTH LAKE TAHOE 38.93N 120.01W
08/08/2010 M1.00 INCH EL DORADO CA TRAINED SPOTTER
IN SOUTH LAKE TAHOE A TRAINED WEATHER SPOTTER REPORTED
HEAVY RAIN AND 1-INCH DIAMETER HAIL.
0420 PM HAIL 3 SSW SOUTH LAKE TAHOE 38.90N 120.00W
08/08/2010 M1.00 INCH EL DORADO CA TRAINED SPOTTER
ONE INCH HAIL REPORTED AT SOUTH LAKE TAHOE. HAIL COVINGR
THE GROUND. HEAVY RAIN.
0420 PM FLASH FLOOD 3 SSW SOUTH LAKE TAHOE 38.90N 120.00W
08/08/2010 EL DORADO CA TRAINED SPOTTER
STREET FLOODING IN SOUTH LAKE TAHOE AT HIGHWAY 50 HEAR
THE Y.
&&
HOONSpecial weather statement, Aug 8, 4:39 PM PDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 439 PM PDT SUN AUG 8 2010 CAZ072-NVZ002-090030- GREATER LAKE TAHOE AREA- 439 PM PDT SUN AUG 8 2010 ...STRONG THUNDERSTORM MOVING OVER LAKE TAHOE... AT 434 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR EMERALD BAY...OR NEAR SOUTH LAKE TAHOE... AND MOVING NORTH AT 5 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH... ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...SOUTH LAKE TAHOE...EMERALD BAY STATELINE...ZEPHYR COVE...BLISS STATE PARK...RUBICON POINT AND DOLLAR POINT. IF ON OR NEAR LAKE TAHOE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS POSE AN IMMEDIATE DANGER TO BOATERS. && LAT...LON 3923 12022 3922 11987 3889 11994 3889 12017 TIME...MOT...LOC 2337Z 182DEG 7KT 3898 12005 HOON
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:30 PM PDT | Special Weather Statement | REV | 60 min | |
| Aug 8, 8:29 PM PDT | Special Weather Statement | REV | Washoe | 46 min |
Nearby
Flash Flood Warnings in Nevada, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.